Thunderstorm Wind, Marion
- When
- April 22, 10:00 AM CST
- Where
- Marion County, Flippin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 36.270, -92.600
A barn was destroyed on County Road 5014.
A cluster of thunderstorms formed in Missouri early on April 22nd. The storms built into northern Arkansas during the morning.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A cluster of thunderstorms formed in Missouri early on April 22nd. The storms built into northern Arkansas during the morning. The storms brought cooler air into the region, which clashed with much warmer conditions farther south. This created a very unstable atmosphere, with storms becoming severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 22, 8:05 AM CST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE LITTLE ROCK AR 905 AM CDT TUE APR 22 2008 .DISCUSSION... EARLIER UPDATE FOR SEVERE THUNDERSTORM WATCH UNTIL 1 PM FOR PARTS OF NORTH AR. MCS MOVING OUT OF SOUTHERN MO AND NE OK INTO NORTHERN AR. OVERALL TREND HAS SHOWN SOME WEAKENING...DUE TO MAIN MOISTURE SURGE INTO NE OK AND WEST AR...WHILE A BIT LESS OVER NE TO EAST AR. MORNING SOUNDINGS HAVE PRECIP WATER AROUND 1 INCH AND QUITE UNSTABLE WITH KLZK SOUNDING WITH AN LI -10 AND CAPE OF 3000 J/KG. DIFFERENTIAL HEATING WILL KEEP INSTABILITY UP MOST OF THE DAY. SO MAY SEE ISOLATED STRONG TO SEVERE THREAT NORTH AND LATER IN CENTRAL AR IN THE AFTERNOON. SHORT RANGE MODELS MOVE UPPER LIFT OVER AR TODAY. JET DYNAMICS ARE LACKING SO HAIL AND GUSTY WINDS MAIN THREATS. (59) && .PREV DISCUSSION... /ISSUED 627 AM CDT TUE APR 22 2008/ .AVIATION... PATCHY LOW CLOUDS AND FOG WILL PERSIST FOR SEVERAL HOURS THIS MORNING WITH MVFR TO VFR CONDITIONS. A COLD FRONT OVER THE CENTRAL PLAINS WILL MOVE VERY SLOWLY TOWARDS THE STATE TODAY WITH SCATTERED...MAINLY AFTERNOON...SHOWERS AND THUNDERSTORMS. PRECIPITATION CHANCES WILL DECREASE AFTER SUNSET WITH OCCASIONAL LOW CLOUDS FORMING AROUND SUNRISE. ONLY ISOLATED PRECIPITATION IS EXPECTED THROUGH THE NIGHT WITH GENERALLY VFR CONDITIONS EXPECTED. && .PREV DISCUSSION... /ISSUED 345 AM CDT TUE APR 22 2008/ SHORT TERM...TODAY THROUGH FRIDAY NIGHT SATELLITE IMAGES SHOW DECREASING CLOUDS OVER ARKANSAS. HOWEVER...THERE IS EVIDENCE OF LOW CLOUDS MOVING NORTH THROUGH LOUISIANA AND SHOULD MAKE IT INTO SOUTH ARKANSAS EARLY THIS MORNING. EXPECT LOW CLOUDS TO INCREASE AT LEAST OVER CENTRAL AND SOUTH SECTIONS. LATEST KLZK SOUNDING SHOWS AN INVERSION AT 6K FT WHICH WILL KEEP THE MOISTURE TRAPPED BELOW. UPPER RIDGE AND LIMITED MOISTURE ARE MAKING IT DIFFICULT FOR RAIN TO DEVELOP OVER THE AREA. UPPER RIDGE AXIS CONTINUES ALONG THE MISSISSIPPI RIVER. SURFACE COLD FRONT CONTINUES TO WORK THROUGH THE PLAINS. LOWERED POPS FOR THIS MORNING. KEPT CHANCE POPS FOR THIS AFTERNOON WHEN BETTER HEATING IS EXPECTED. THE FRONT IS EXPECTED TO STALL ACROSS CENTRAL ARKANSAS BY WEDNESDAY...BEFORE LIFTING NORTH ON THURSDAY. A STRONGER SHORT WAVE MOVES ALONG THE FRONT WEDNESDAY NIGHT AND THURSDAY. THIS WILL ENHANCE PRECIPITATION OPPORTUNITIES. GFS SEEMS TO BE OVERDOING THE QPF BUT HIGHEST AMOUNTS SHOULD BE WEDNESDAY NIGHT AND THURSDAY. WILL KEEP CHANCE POPS IN THE FORECAST THROUGH THE PERIOD. ANOTHER COLD FRONT WILL MOVE INTO THE AREA FRIDAY AND BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. THIS FRONT WILL BE SLOW TO MOVE THROUGH WITH SOUTHWEST FLOW ALOFT...AND WILL KEEP POPS THROUGH FRIDAY NIGHT. ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH THE PERIOD. LONG TERM...SATURDAY THROUGH MONDAY NIGHT MAJOR DIFFERENCES BETWEEN THE MODELS THIS MORNING WITH THE GFS THE DEFINITE OUTLIER. WHILE THE GFS HAS BACKED OFF SOMEWHAT VERSUS THIS TIME LAST LIGHT REGARDING THE GENERATION OF AN INTENSE MID LEVEL CYCLONE OVER THE MID SOUTH...ITS SOLUTION IS STILL DISREGARDED. GENERALLY WILL FOLLOW THE ECMWF SOLUTION THIS MORNING WHICH DOES HAVE SOME SUPPORT FROM THE CANADIAN MODEL WITH A HIGH AMPLITUDE AND SOMEWHAT PROGRESSIVE UPPER FLOW EXPECTED. PERIOD INITIATES WITH RIDGING OVER THE NEW ENGLAND STATES AND BROAD TROF STRETCHING FROM THE GREAT LAKES ACROSS THE NORTHERN PLAINS AND INTO THE NORTHERN ROCKIES. FRONTAL BOUNDARY WILL BE OVER THE SOUTHEAST CORNER OF THE FORECAST AREA SATURDAY MORNING WITH MINIMAL POPS EARLY OVER THE FAR SOUTHEAST. SHORTWAVE ENERGY DROPS INTO THE AFOREMENTIONED NORTHERN TROF WITH UPPER LOW MOVING FROM THE NORTHERN PLAINS INTO THE NORTHERN GREAT LAKES BY THE END OF THE PERIOD. FLOW BUCKLES IN RESPONSE WITH NORTHWEST FLOW PREVAILING THROUGH THE PERIOD FOR TEMPERATURES AT OR SLIGHTLY BELOW SEASONAL NORMS. WEAK SURFACE RIDGE FOLLOWS THE FRONT AND WILL PREVAIL THROUGH MID DAY SUNDAY WITH DRY CONDITIONS EXPECTED. AS UPPER LOW MOVES INTO THE GREAT LAKES...A WEAK FRONT WILL DROP DOWN FROM THE NORTH AND MOVE OVER THE AREA SUNDAY AFTERNOON AND EVENING BUT BEST MOISTURE SHUNTED TO THE EAST AND WILL LEAVE FORECAST DRY FOR NOW. A REINFORCING SHOT OF COOLER AND DRIER AIR COMES IN BEHIND IT ACCOMPANIED BY ANOTHER AREA OF HIGH PRESSURE. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 80 62 79 62 / 30 30 30 50 CAMDEN AR 83 66 83 66 / 30 30 30 50 HARRISON AR 80 61 77 61 / 30 30 30 50 HOT SPRINGS AR 82 65 80 65 / 30 30 30 50 LITTLE ROCK AR 82 65 81 64 / 30 30 30 50 MONTICELLO AR 83 66 83 66 / 30 30 30 40 MOUNT IDA AR 82 65 80 64 / 30 30 30 50 MOUNTAIN HOME AR 80 61 77 61 / 30 30 30 50 NEWPORT AR 81 63 80 63 / 30 30 20 50 PINE BLUFF AR 82 66 82 65 / 30 30 30 50 RUSSELLVILLE AR 81 63 78 62 / 30 30 30 50 SEARCY AR 81 64 80 63 / 30 30 30 50 STUTTGART AR 82 65 82 65 / 30 30 30 50 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...51 / LONG TERM...56 AVIATION...56
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE LITTLE ROCK AR 815 AM CDT TUE APR 22 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT TUE APR 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE STORMS POSSIBLE OVER NORTHERN PARTS OF ARKANSAS. A COLD FRONT EXTENDS FROM CENTRAL MISSOURI TO NORTHEAST OKLAHOMA TO NORTHERN TEXAS AT THIS TIME. THE BOUNDARY WILL MOVE VERY LITTLE THROUGH THE DAY AS IT RUNS INTO UPPER LEVEL HIGH PRESSURE CENTERED OVER THE MISSISSIPPI RIVER. SEVERAL WEAK IMPULSES WILL STILL MOVE THROUGH THE PREVAILING FLOW ALOFT AND MAY TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS. A FEW ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE OVER NORTHERN ARKANSAS THIS MORNING TO EARLY AFTERNOON. THE CHANCES FOR PRECIPITATION WILL INCREASE THIS AFTERNOON AS SURFACE HEATING IN THE VERY MOIST AIR MASS IN PLACE WILL HELP THE AIR MASS BECOME UNSTABLE. SOME STORMS COULD BECOME BRIEFLY STRONG TO SEVERE...BUT NO WIDESPREAD SEVERE WEATHER IS EXPECTED. ALSO...EXCESSIVE RUNOFF FROM HEAVY RAINS OVER THE LAST MONTH WILL CONTINUE TO CAUSE FLOODING OF RIVERS...STREAMS AND LOW WATER CROSSINGS ACROSS MUCH OF THE NATURAL STATE. TODAYS RAIN AMOUNTS ARE EXPECTED TO BE LIGHT...BUT A FEW SPOTS THAT SEE STORMS MAY RECEIVE AROUND A QUARTER TO UP TO ONE INCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EXCESSIVE RUNOFF FROM HEAVY RAINS OVER THE LAST MONTH WILL CONTINUE TO CAUSE FLOODING OF RIVERS...STREAMS AND LOW WATER CROSSINGS ACROSS MUCH OF THE NATURAL STATE. THE FRONT WILL MOVE INTO CENTRAL ARKANSAS BY WEDNESDAY MORNING BEFORE RETREATING BACK TO THE NORTH ON THURSDAY. SEVERAL STRONGER UPPER LEVEL DISTURBANCES WILL TRAVERSE THE FRONT WEDNESDAY NIGHT AND THURSDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS THE RESULT. LOCALLY HEAVY RAIN WILL BE POSSIBLE BUT IT APPEARS THE HIGHEST RAINFALL AMOUNTS WILL REMAIN JUST TO THE WEST AND NORTH OF THE STATE IN THE VICINITY OF THE FRONT. SOME STORMS MAY BECOME BRIEFLY STRONG BUT AGAIN...NO WIDESPREAD SEVERE WEATHER IS EXPECTED. YET ANOTHER FRONT WILL MOVE ACROSS THE REGION FRIDAY AND FRIDAY NIGHT WITH ADDITIONAL CHANCES OF MORE SHOWERS AND THUNDERSTORMS WITH A FEW OF THE STORMS APPROACHING SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56/59
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 835 AM CDT TUE APR 22 2008 ARZ003-012-221420- BOONE-NEWTON- 835 AM CDT TUE APR 22 2008 ...SIGNIFICANT WEATHER ALERT FOR BOONE AND NEWTON COUNTIES UNTIL 915 AM CDT... AT 833 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF HARRISON...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...HARRISON...BELLEFONTE...PRUITT AND JASPER. SMALL HAIL...AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1050 AM CDT TUE APR 22 2008 ARZ007-015-016-025-221635- INDEPENDENCE-IZARD-JACKSON-SHARP- 1050 AM CDT TUE APR 22 2008 ...SIGNIFICANT WEATHER ALERT FOR INDEPENDENCE...IZARD...JACKSON AND SHARP COUNTIES UNTIL 1130 AM CDT... AT 1045 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM IMBODEN TO 9 MILES NORTHEAST OF CAVE CITY TO OXFORD...MOVING SOUTHEAST AT 30 MPH. SMALL HAIL...AND WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THESE STORMS. AREAS THAT WILL BE AFFECTED INCLUDE ZION...MELBOURNE...HIGHWAY 58 AND 115...GRANGE...GILLIHAN LAKE AND CALAMINE. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 44
The Springfield radar (KSGF), 129 km away, was scanning. The volume nearest the first event began at 15:59 UTC.
11 thunderstorm wind, 11 hail, 1 flash flood. Local standard time, as filed.
A barn was destroyed on County Road 5014.
Flash flooding was reported at the intersection of Riverfront Drive and Main Street.
A tree fell on a house.
A home and several outbuildings were damaged.
A tree fell on a mobile home on Pleasant Springs Road.
A traffic light was damaged at the intersection of Arkansas Highway 83 and U.S. Highway 425.
The Murphy Store at U.S. Highway 65 and Arkansas Highway 138 received major roof damage.
The covered entryway was blown off the front of a church on North College Street.
Hail was reported on Cattleman Road off of Arkansas Highway 80.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 92552, 91763, 91764, 91779, 91765, 91766, 91780, 91767, 91768, 91769, 91770, 91771, 91762, 91774, 91781, 91775, 91782, 91772, 91776, 91777, 91778, 96628, 91773.